Wyoming, 2003High Wind in Wyoming, November 28, 2003
November 28, 2003 · NWS RIW · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 28, 8:37 AM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 28, 8:37 AM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
837 AM MST FRI NOV 28 2003
.TODAY THROUGH SUNDAY NIGHT...MORNING UPDATE. SURFACE PRESSURES
FALLING RAPIDLY OVER SASKATCHEWAN AND EASTERN MONTANA THIS MORNING...
4-6MB/3HR. WINDS AT CPR AND BVR ALREADY RESPONDING AND SHOULD
CONTINUE TO INCREASE INTO AFTERNOON. HAVE PUSHED HIGH WIND WARNING
UP TO IMMEDIATE FOR ZONE 19 AND ADDED THE CASPER AREA...ZONES 20
AND 22.
.MONDAY THROUGH THURSDAY...
THE PATTERN REMAINS PROGRESSIVE THROUGH THE PERIOD. EXPECT WINDY
CONDITIONS ON MONDAY NIGHT WITH SOME SNOW IN THE WESTERN AND
NORTHERN MOUNTAINS AS A PACIFIC COLD FRONT AND UPPER LEVEL TROUGH
MOVE THROUGH WYOMING. DO NOT SEE ENOUGH DEVELOPMENT FOR
PRECIPITATION IN THE LOWER ELEVATIONS EAST OF THE DIVIDE. A CHANCE
OF SNOW CONTINUES IN THE WESTERN MOUNTAINS TUESDAY THEN DECREASES
TO A SLIGHT CHANCE TUESDAY NIGHT AND WEDNESDAY AS WESTERLY FLOW
CONTINUES BUT OVERALL LACKS MOISTURE. REMOVED ALL CHANCE OF
PRECIPITATION ON THURSDAY AS FLOW SHIFTS TO THE SOUTHWEST AND
CONTINUES TO DRY OUT AHEAD OF A LARGE SCALE TROUGH OFF OF THE WEST
COAST.
&&
.RIW...HIGH WIND WARNING TODAY AND TONIGHT FOR WYOMING ZONE
019-020-022.
&&
CF/CB/AEMHazardous weather outlook, Nov 28, 8:30 AM MST, 4 hours 30 minutes before
WYZ001>020-022>030-291200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
830 AM MST FRI NOV 28 2003
...HIGH WIND WARNING CENTRAL MOUNTAINS AND CASPER AREA THIS AFTERNOON
AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
THIS AFTERNOON AND TONIGHT IN CENTRAL WYOMING OVER BEAVER RIM ALONG
HIGHWAY 287 INTO THE CASPER AREA...ESPECIALLY ALONG WYOMING
BOULEVARD ON THE SOUTH SIDE OF CASPER.
ELSEWHERE STRONG WESTERLY FLOW WILL TRANSPORT PACIFIC MOISTURE TO THE
MOUNTAINS AND VALLEYS OF WESTERN WYOMING THIS AFTERNOON AND TONIGHT.
SNOW AND STRONG WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WILL DEVELOP
ACROSS WESTERN WYOMING THIS AFTERNOON AND EVENING...CAUSING POOR ROAD
CONDITIONS PLUS AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING
SNOW...ESPECIALLY OVER MOUNTAIN PASSES. ALSO SNOWFALL MAY BECOME
HEAVY AT TIMES OVER THE MOUNTAINS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW...STRONG WINDS...AREAS OF BLOWING AND DRIFTING SNOW...AND POOR
DRIVING CONDITIONS WILL CONTINUE SATURDAY...ESPECIALLY OVER THE
HIGHER WESTERN MOUNTAINS. THE NEXT CHANCE OF SNOW IS EXPECTED TUESDAY
NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WIND
VELOCITIES TO THE NATIONAL WEATHER SERVICE IN RIVERTON THIS AFTERNOON
AND TONIGHT.
CF/AEM
High Wind, Natrona County Lower Elevations
- When
- November 28, 1:00 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, November 28, 2003$500,000 · 4 events
- Tornado in Florida, November 28, 2003$25,000 · F0 · 1 event
- Winter Weather in North Carolina, November 28 to 29, 200315 events
- High Surf in Hawaii, November 28 to 30, 20037 events
- High Wind in Montana, November 28, 200370 kt wind · 6 events
- Winter Weather in Indiana, November 28, 20036 events
- Heavy Snow in Alaska, November 28, 20035 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 28, 20035 events
- Flooding in Washington, November 28 to 29, 20035 events
- High Wind in Oregon, November 28, 200360 kt wind · 4 events
- High Wind in Wyoming, November 28 to 29, 200365 kt wind · 3 events
- Winter Storm in Montana, November 28 to 29, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335354.